Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2000, 3:18 AM CDT for Hickman County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 3:18 AM CDT (08:18 UTC)
- Expired
- May 23, 2000, 3:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:35 AM CDT | Thunderstorm Wind 52 E | Centerville, TN | Law enforcement reported multiple trees and large limbs down. |
| May 23, 3:50 AM CDT | Thunderstorm Wind 52 E | Centerville, TN | Law enforcement reported several large trees and limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714 WUUS54 KOHX 230819 SVRBNA TNC081-230845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 318 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CENTERVILLE * UNTIL 345 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF CENTERVILLE...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER CENTERVILLE BY 335 AM CDT DESTRUCTIVE WINDS...HAIL AND TORRENTIAL RAINFALL WILL OCCUR WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ DICKSON 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:11 AM CDT, 7 minutes earlier.
Area forecast discussion, May 23, 3:11 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 311 AM CDT TUE MAY 23 2000 WELL...MCS PROPAGATING 320/31KTS ACROSS WESTERN CWA...SECONDARY MCS BETWEEN PEORIA AND THE QUAD CITIES ALSO MOVING SE IN THE INFAMOUS NORTHWEST FLOW ALOFT. THIS TRICKY PATTERN WILL CONTINUE WITH MODERATE AMOUNT OF INSTABILITY AND SHEAR. WILL ADDRESS THIS BELOW AND THE NEW JOHN HART SPCDY1 OUTLOOK FOR SLIGHT RISK IN THE PARAGRAPHS BELOW. LATEST SURFACE ANALYSIS HAS WARM FRONT FROM LOW IN ERN IA...TO CGI- MKL AND THEN INTO THE CRIMSON STATE AND THE PEACH STATE. DEW POINTS ARE IN THE LOW 60S EXCEPT NRN PLATEAU WHERE MID TO UPPER 50S EXIST. LATEST MSAS HAS MDT MOISTURE CONVERGENCE ALONG WARM FRONT AND LIS IN THE -1 TO -3 RANGE...HOWEVER FROM BNA EASTWARD MUCH MORE STABLE VALUES. COLDER TOPS ARE BEING OBSERVED IN THE WESTERN CWA WITH WIND THE MAIN THREAT. FORECAST PROBLEM OF THE PERIOD...WHETHER TO MENTION IN THE ZONES... AFTER THIS MCS MOVES THROUGH BY 7-9 AM...FOCUS SHIFTS TO RAPID INTENSIFICATION IN INSTABILITY ALONG BOUNDARY. ETA IS FORECASTING LIS OF -10 BY THIS EVENING...AND LAPSE RATES BETWEEN THE NGM AND ETA ARE RUNNING -7.5 C/KM TO -8.25 C/KM IN THE 850-500 MB LAYER. NGM LOOKS BETTER THAN THE OTHER TWO...WITH BEST LOW LEVEL INFLOW AND MCS INITIATION OVER WRN KY/SE MO AGAIN AND MOVE E-SE. SWEAT VALUES OF OVER 300 ON BOTH ETA AND NGM COMBINE WITH EMBEDDED H5 AND H4 SHORT WAVES AND STEEP MID LEVEL LAPSE RATES ARE ALL JUSTIFICATION TO CONCUR WITH SPC OUTLOOK TO MENTION SEVER STORM IS POSSIBLE IN ALL ZONE GROUPS TODAY AND TONIGHT. LIKE NGM PARAMETER FIELD...BUT LIKE ETA FRONTAL POSITION ON WEDNESDAY. WITH FRONT MOVING THROUGH ON WEDNESDAY AND AVN DOING BETTER ON POPS...WILL INTRODUCE LOW POPS EVERYWHERE ON WEDNESDAY AND SCT SHRA/TSRA WEDNESDAY NIGHT PRELIMINARY NUMBERS FOR COORDINATION... BNA 087/067 086/055 5521 CSV 081/064 081/053 6631 .BNA...NONE JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 26 min |
| May 23, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| May 23, 2:31 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 23, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 20 min |
| May 23, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 30 min |
| May 23, 4:15 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| May 23, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| May 23, 1:50 PM CDT | Tornado Warning | OHX | Pickett | 40 min |
| May 23, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 52 min |
| May 23, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 36 min |
| May 23, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 67 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.